Jump to content

Low libido: temporary or long term?


Recommended Posts

Hi everyone, apologies in advance if this is TMI.

I have been on escitalopram for about 6 weeks now, and by this point all of the side effects I experienced with starting these meds have disappeared.  All but one, that is.  My libido is very low, and while it already was somewhat low before due to my depression, it is even worse now.  On the rare occasion that I engage in sexual activity there also seems to be decreased sensation and it is difficult to achieve orgasm.  I had an appointment with my doctor today to see how I'm doing on my meds and I brought up this side effect, and asked if there is anything that can be done about it.  She said that it is possible it may be temporary like the other side effects I was experiencing, and we can revisit the topic at my next appointment. 

 

My question to you all is: If you experienced a loss of sex drive while on your meds, was it temporary or more long term?  Is there anything that can be done to bring it back?  I know this is a pretty common side effect with SSRI's.  While I am ok with dealing with this for a little while, it is going to be pretty detrimental to my relationship with my partner if this lowered libido is permanent.  Would love to know how others have dealt with this.  Thanks!

Link to comment
Share on other sites

This is my third time to be depressed. Each time the loss of sex drive happened, but disappeared in an app. three months at most. What helped me also, I think, was diet - sea foods, garlic, fish, caviar etc. So, not to go into details, but after the first month on pills, you should, maybe, start to slowly experiment your horizontal activities. What is most important is, do tell your partner about it, make him or her a participant in enlivening your libido, as it will do good for both of you. Do not suffer alone, as that way is a path to a death embrace of everything, all relationships included.

Link to comment
Share on other sites

While I can't say will it be long term for you, when I was on lexapro(an SSRI), it lasted until I stopped taking it, which was 1 month. Libido did not change but I had diminished ability to "let go" if you know what I mean. Nothing like wanting to do that but you can't.

Edited by Twilight Sky
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...